View Full Version : Are you SSRI intolerant?


Dinkum
10-28-12, 11:07 PM
Hello,

My "former" doctor did not believe me when I said that I was SSRI intollerant...

SSRI's cause me to suffer terrible flu-like symptoms.

Non-the-less, he still forced me to suffer terribly by having me try sample packets of nearly ALL of them before he allowed me to finally have the SNRI Wellbutin! Wellbutrin really helps me.

My "QUESTION" is this: If you are also SSRI intolerant like me, please post to my thread and let me know. My first doctor made me feel like I was the "odd" bird in the bunch and I would like to know it that is really true. :confused:

Thank you,
Dinkum

Asylum
10-29-12, 12:29 AM
I don't know about intolerant, but they absolutely do nothing for me and only cause me bad side-effects. The last dr I tried to talk to about this rolled his eyes and prescribed me yet another SSRI - and lied about it, telling me it was a different type of medication. I ended up going cold turkey on effexor - not pleasant.

fracturedstory
10-29-12, 01:02 AM
They worked in two days for me. Then 8 months later made me have the meltdown to end all meltdowns during prolonged exposure the stage lights.

Long story short: I got backstage with the band, but how my head ever did hurt.

lalapin
10-29-12, 02:09 AM
I don't know about SSRIs but when I had bad anxiety I tried an SNRI (for only 1 day) and that was a horrible day I had ALL the side effects I just wanted it to be over so I did not continue the treatment and only relied on therapy.

parliate
10-29-12, 04:58 AM
a lot of of pdoc who think themselves very smart ,can't accept SSRI meds cause more trouble to ADHD people.More distraction ,more sleeping time etc...That's why i changed 6 doc :D finally found someone who understand and listen my situation.

Fuzzy12
10-29-12, 07:17 AM
How long have you been on each SSRI? The only SSRI I've tried is Sertraline. I get pretty bad side effects on all anti depressants for the first two weeks but then it gets much better.

Side effect wise though, SSRIs (i.e. Sertraline) have been kinder to me than SNRIs but I guess it differs from person to person.

Everything makes me tired and sleepy though. Grr :mad:

Lunacie
10-29-12, 08:34 AM
I've only been on two SSRI's: generic Celexa and generic Zoloft.

Both work well for me, only side effect of note was the Celexa causing me
to want to eat all the time.


But I did have an allergic reaction to a beta blocker once,
and I've never had a doctor insist that I try every beta blocker before
prescribing an ace inhibitor.


I absolutely refuse to take any beta blocker at all now, and any doctor who
would insist that I try all the beta blockers before giving me an ace inhibitor
instead would see my butt as I walk out the door!

Dinkum
10-29-12, 05:14 PM
Thanks all for the wonderful input... please keep it coming.. I haven't seen much talk about this particular subject.

This is what happened to me..
Two days into taking Zoloft I started sweating, trembling, pain all over my body, feeling flu-like. I did not realize the cause of my illness and regrettably continued to take zoloft an additional week.

After stopping the Zoloft it took three days to feel better and rehydrate from the constant sweating the medication caused.

I then tried Lopressor and was immediately sick again.. my doctor also had me try Celexa, Prozac, and a couple others.. I was unable to get past the first few doses on all those meds.. the exactly the same reaction to each of them.

I do not have any adverse reaction to Wellbutrin or Concerta..

Lunacie
10-29-12, 07:25 PM
I had a similar reaction to a diuretic one time.
Figured it was just the heat combined with dehydration - but maybe not . . .

hollywood
10-29-12, 09:47 PM
They are all tough , snris are far better but they suck too . Get this at least you will be socially anxiety ridden . A stupor but no anxiety

Dinkum
10-30-12, 12:59 AM
yeah, your right that all of them suck.. I was wondering if my odd reaction to SSRI's was something ADD specific.. I'm starting to realize everyone just reacts differently.

Asylum
10-30-12, 01:45 AM
The things is, meds arent' for everybody. I just wish dr's would get that into thier heads instead of getting impatient with the person for who medication will not work, no matter how much THEY want it to.

oneup
10-30-12, 03:22 AM
I'm allergic to lexapro and celexa. I get severe muscle pain, irritable/ hostile/ irrational mood, and the worst horrendous migraine from them. Prozac was okay though, no bad effects like that. Do you have other drug allergies? I have a multiple...unfortunately dr.s don't always listen or believe what you are saying...I went through same thing with celexa as you describe actually, I had it listed as drug allergy due to previous experience, was coerced into trying it again, and had horrible health problems for a couple weeks. The flu like side effects are something I've had with other drug allergies, along with rashes, or face swelling, or asthma, or bad GI problems. Also adverse drug reactions and major side effects are very common with SSRI's, if I remember right from stuff I've read the dropout/ quit rate is >30%...something your doctor won't bother to mention usually. Actually I'm not sure if it was a drug allergy or ADR to lexapro/celexa, it can be hard to tell.

Fuzzy12
10-30-12, 08:51 AM
I got horrible side effects on the 3rd day of taking zoloft. I was trembling, my skin itched like crazy, had fever, extremely restless & panicky, sweating profusely. I can't explain it but yeah, it was horrible. I freaked out and when to see the out of hours GP, who told me not to worry till I develop cardiac problems or liver failure. :doh:

Anyway, the side effects soon subsided luckily. If yours didn't, it's good you stopped. In terms of side effects Cymbalta has been the kindest to me and it actually seems to work. :yes: Well, kind of.. :)

Do you get horrible mood swings as well?




Thanks all for the wonderful input... please keep it coming.. I haven't seen much talk about this particular subject.

This is what happened to me..
Two days into taking Zoloft I started sweating, trembling, pain all over my body, feeling flu-like. I did not realize the cause of my illness and regrettably continued to take zoloft an additional week.

After stopping the Zoloft it took three days to feel better and rehydrate from the constant sweating the medication caused.

I then tried Lopressor and was immediately sick again.. my doctor also had me try Celexa, Prozac, and a couple others.. I was unable to get past the first few doses on all those meds.. the exactly the same reaction to each of them.

I do not have any adverse reaction to Wellbutrin or Concerta..

hollywood
10-30-12, 10:45 PM
Cymbalta was the best I took. I can't take it now because my all generic med plan . Effexor is close so may try it in low dose

kimical
11-19-12, 04:10 PM
I felt the same way on Zoloft. My doctor told me that I may metabolize medications too fast.

hollywood
11-20-12, 04:42 PM
What? In reference to what bro? It would be nice if you stuck a subject in there